Alert archive / Washington / River Flood Warnings in 2017

River Flood Warning 4, NWS Spokane, WA

February 16, 2017Whitman County, Washington; Latah County, Idaho

NWS Spokane, WA issued this river flood warning at Feb 16, 2017, 11:21 PM PST for Whitman County, Washington; Latah County, Idaho. It took effect at Feb 17, 2017, 1:43 AM PST. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
Feb 16, 2017, 11:21 PM PST (07:21 UTC)
In effect from
Feb 17, 2017, 1:43 AM PST
Expired
Feb 17, 2017, 5:26 PM PST
In force
16 hr
Issued by
NWS Spokane, WA
Area
Storm-based polygon
Flood severity
Minor

Counties Latah County, ID, Whitman County, WA

The radar

The Spokane radar (KOTX), 101 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Palouse River near Potlatch (PLOI1). The gauge peaked at 15.12 ft at Feb 17, 2017, 5:00 AM PST.

actionminormoderatemajor101502/1702/1802/19
Action stage
14 ft
Minor stage
15 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13345000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

834 
WGUS46 KOTX 170721
FLWOTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPOKANE, WA
1121 PM PST THU FEB 16 2017

...The National Weather Service in Spokane has issued a flood warning
for the following rivers and lakes in Idaho...Washington...

  Palouse River near Potlatch AFFECTING Latah and Whitman Counties


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=otx

The spring snow melt runoff in lakes and rivers is dangerously cold 
and can be life threatening for those that come into contact with the
water. Take appropriate precautions.

Be aware of large debris in the river. High water levels can push 
logs and other large debris into the river...increasing the danger to
people and boats.

Never drive cars...Trucks or sport utility vehicles through flooded 
areas. The water may be too deep to allow for safe passage. As little
as one foot of water on the road can move most vehicles off the road.

&&

IDC057-WAC075-171921-
/O.NEW.KOTX.FL.W.0004.170217T0943Z-170218T0126Z/
/PLOI1.1.ER.170217T0943Z.170217T1200Z.170217T1326Z.NO/
1121 PM PST THU FEB 16 2017

The National Weather Service in Spokane, WA has issued a 

* Flood Warning for 
  The Palouse River near Potlatch.
* until Friday afternoon.
* At 11:01 PM Thursday the stage was 14.63 feet.
* Flood stage is 15.00 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight tomorrow and 
  continue to rise to near  15.3 feet by early tomorrow. The river is
  forecast to fall below flood stage by early tomorrow.

&&

LAT...LON 4688 11670 4687 11698 4686 11722 4697 11723 4698 11674

 
* At  16.5 feet...Water will be up to the back door at the city shop 
  in Palouse. Water will approach the home on Main St near Hayton 
  Greene Park. Lions Club Park in Palouse will be submerged and water
  will be around the playground at the Hayton Greene Park.
* At  15.0 feet...Extensive flooding of the low lying areas between 
  Potlatch, ID and Palouse, WA will occur. Flooding will occur at the
  Lions Club Community Park and Hayton Greene Park in Palouse. South 
  River Road will likely be flooded where it crosses the Palouse 
  River at Wellesley Rd. The Potlatch softball and baseball fields 
  will start to flood.

$$
3 follow-up statements
072 
WGUS86 KOTX 171200
FLSOTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE, WA
400 AM PST FRI FEB 17 2017

...The flood warning is cancelled for the following rivers and lakes 
in Idaho...Washington...

  Paradise Creek at Moscow AFFECTING Latah and Whitman Counties

...The flood warning continues for the following rivers and lakes in 
Washington...Idaho...

  Hangman/Latah Creek at Spokane AFFECTING Spokane County
  Palouse River near Potlatch AFFECTING Latah and Whitman Counties


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=otx

The spring snow melt runoff in lakes and rivers is dangerously cold 
and can be life threatening for those that come into contact with the
water. Take appropriate precautions.

Be aware of large debris in the river. High water levels can push 
logs and other large debris into the river...increasing the danger to
people and boats.

Never drive cars...Trucks or sport utility vehicles through flooded 
areas. The water may be too deep to allow for safe passage. As little
as one foot of water on the road can move most vehicles off the road.

&&

WAC063-180904-
/O.EXT.KOTX.FL.W.0002.000000T0000Z-170218T0904Z/
/HAGW1.1.ER.170217T1049Z.170217T1800Z.170217T2104Z.NO/
400 AM PST FRI FEB 17 2017

...Flood Warning now in effect until this afternoon...
The Flood Warning continues for
  The Hangman/Latah Creek at Spokane.
* until this afternoon.
* At  3:45 AM Friday the stage was 11.04 feet.
* Flood stage is 11.00 feet.
* Minor flooding is forecast.
* Forecast...Rise to near 11.3 feet by late this morning. The 
  river is forecast to fall below flood stage by early this afternoon.

&&

LAT...LON 4735 11731 4765 11753 4766 11741 4743 11719 4735 11731

 
* At  12.5 feet...Extensive flooding to adjacent roads and the Hangman
  Valley Golf Course is likely. Some homes in the Hangman Valley will
  also be affected.
* At  11.5 feet...Sections of the Hangman Valley Golf Course will be 
  inundated.
* At  11.0 feet...Minor flooding of low lying areas and roads adjacent
  to the stream is possible.


$$

IDC057-WAC075-171230-
/O.CAN.KOTX.FL.W.0003.000000T0000Z-170217T1200Z/
/PACI1.1.RS.170216T1134Z.170217T0500Z.170217T0947Z.NR/
400 AM PST FRI FEB 17 2017

The Flood Warning is cancelled for
  The Paradise Creek at Moscow.
* At  2:45 AM Friday the stage was  9.01 feet.
* Flood stage is  9.20 feet.

&&

LAT...LON 4682 11704 4683 11673 4665 11672 4665 11704 4682 11704

 
* At  10.0 feet...Water will be up to the homes near the intersection 
  of Bridge and Hillcrest. Intersection at 5th and Roosevelt will be 
  flooded. Water will be out of the banks at the D Street bridge. 
  Storm drains along Main Street will be backed up and overflowing. 
  Mountainview Park will be flooded. Bike path along the creek near 
  the University will be under 6 inches of water. 
* At   9.2 feet...Water will be out of the creek at the intersection 
  of Bridge Street and Hillcrest Drive and may also be flowing into 
  the intersection at this stage.
* At   8.8 feet...Water will begin backing up through the storm drains
  on Roosevelt Street. 


$$

IDC057-WAC075-180100-
/O.EXT.KOTX.FL.W.0004.000000T0000Z-170218T0100Z/
/PLOI1.1.ER.170217T1000Z.170217T1200Z.170217T1300Z.NO/
400 AM PST FRI FEB 17 2017

...Flood Warning now in effect until this morning...
The Flood Warning continues for
  The Palouse River near Potlatch.
* until this afternoon.
* At  3:45 AM Friday the stage was 15.06 feet.
* Flood stage is 15.09 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is expected to continue to rise to near  15.1 
  feet by early this morning. The river is forecast to fall below 
  flood stage early this morning.

&&

LAT...LON 4688 11670 4687 11698 4686 11722 4697 11723 4698 11674

 
* At  16.5 feet...Water will be up to the back door at the city shop 
  in Palouse. Water will approach the home on Main St near Hayton 
  Greene Park. Lions Club Park in Palouse will be submerged and water
  will be around the playground at the Hayton Greene Park.
* At  15.0 feet...Extensive flooding of the low lying areas between 
  Potlatch, ID and Palouse, WA will occur. Flooding will occur at the
  Lions Club Community Park and Hayton Greene Park in Palouse. South 
  River Road will likely be flooded where it crosses the Palouse 
  River at Wellesley Rd. The Potlatch softball and baseball fields 
  will start to flood.

$$
122 
WGUS86 KOTX 171714
FLSOTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE, WA
914 AM PST FRI FEB 17 2017

...The flood warning continues for the following rivers and lakes in 
Washington...Idaho...

  Hangman/Latah Creek at Spokane AFFECTING Spokane County
  Palouse River near Potlatch AFFECTING Latah and Whitman Counties


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=otx

Be aware of large debris in the river. High water levels can push 
logs and other large debris into the river...increasing the danger to
people and boats.

Never drive cars...Trucks or sport utility vehicles through flooded 
areas. The water may be too deep to allow for safe passage. As little
as one foot of water on the road can move most vehicles off the road.

&&

WAC063-181205-
/O.EXT.KOTX.FL.W.0002.000000T0000Z-170218T1205Z/
/HAGW1.1.ER.170217T1447Z.000000T0000Z.170218T0005Z.NO/
914 AM PST FRI FEB 17 2017

...Flood Warning now in effect until late tonight...
The Flood Warning continues for
  The Hangman/Latah Creek at Spokane.
* until late tonight.
* At  8:15 AM Friday the stage was 11.00 feet.
* Flood stage is 11.00 feet.
* Minor flooding is forecast.
* Forecast...The river level will fluctuate around flood level through most of the day. The river is forecast to fall below flood stage by late this afternoon.

&&

LAT...LON 4735 11731 4765 11753 4766 11741 4743 11719 4735 11731


* At  11.0 feet...Minor flooding of low lying areas and roads adjacent
  to the stream is possible.


$$

IDC057-WAC075-180445-
/O.EXT.KOTX.FL.W.0004.000000T0000Z-170218T0445Z/
/PLOI1.1.ER.170217T1000Z.170217T1416Z.170217T1645Z.NO/
914 AM PST FRI FEB 17 2017

...Flood Warning now in effect until this evening...
The Flood Warning continues for
  The Palouse River near Potlatch.
* until this evening.
* At  8:45 AM Friday the stage was 15.00 feet.
* Flood stage is 15.00 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to fluctuate around flood level 
  through this evening before falling well below the level.

&&

LAT...LON 4688 11670 4687 11698 4686 11722 4697 11723 4698 11674

 
* At  15.0 feet...Extensive flooding of the low lying areas between 
  Potlatch, ID and Palouse, WA will occur. Flooding will occur at the
  Lions Club Community Park and Hayton Greene Park in Palouse. South 
  River Road will likely be flooded where it crosses the Palouse 
  River at Wellesley Rd. The Potlatch softball and baseball fields 
  will start to flood.

$$
942 
WGUS86 KOTX 172313
FLSOTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE, WA
313 PM PST FRI FEB 17 2017

...The flood warning is cancelled for the following rivers and lakes 
in Washington...Idaho...

  Hangman/Latah Creek at Spokane AFFECTING Spokane County
  Palouse River near Potlatch AFFECTING Latah and Whitman Counties



Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=otx


&&

WAC063-172343-
/O.CAN.KOTX.FL.W.0002.000000T0000Z-170218T1205Z/
/HAGW1.1.ER.170217T1447Z.000000T0000Z.170217T1700Z.NO/
313 PM PST FRI FEB 17 2017

The Flood Warning is cancelled for
  The Hangman/Latah Creek at Spokane.
* At  2:45 PM Friday the stage was 10.2 feet.
* Flood stage is 11.00 feet.
* The river fell below flood stage at 9:00 AM Friday.
* The river is expected to continue to fall to 8.3 feet by
  early Saturday.

&&

LAT...LON 4735 11731 4765 11753 4766 11741 4743 11719 4735 11731
 

$$

IDC057-WAC075-172343-
/O.CAN.KOTX.FL.W.0004.000000T0000Z-170218T0445Z/
/PLOI1.1.ER.170217T1000Z.170217T1416Z.170217T1645Z.NO/
313 PM PST FRI FEB 17 2017

The Flood Warning is cancelled for
  The Palouse River near Potlatch.
* At  2:46 PM Friday the stage was 14.4 feet.
* Flood stage is 15.00 feet.
* The river fell below flood stage at  8:45 AM Friday.
* The river is expected to continue to fall to 12.2 feet 
  by early Saturday.

&&

LAT...LON 4688 11670 4687 11698 4686 11722 4697 11723 4698 11674


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at Feb 16, 9:45 PM PST, 1 hour 36 minutes earlier.

Area forecast discussion, Feb 16, 9:45 PM PST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
945 PM PST Thu Feb 16 2017

.SYNOPSIS...
The recent precipitation and melting snow will create small
stream and urban flooding problems over much of the area tonight
and Friday morning. The weather pattern will remain unsettled and
stormy through the next week with significant storms expected on
Saturday and Monday.

&&

.DISCUSSION...
Updates for tonight primarily concern adding more fog to the
forecast based on spotter reports, webcam images, and surface
observations. The slow moving frontal zone with smaller mesoscale
disturbances running along the edge of it continues to spread
showers from west to east but with a slow and gradual decrease in
intensity tonight. Hydrologic products including an Areal Flow
Warning for a large portion of Eastern Washington and North Idaho,
Flood Statements containing Flood Warnings for Hangman/Latah
Creek and Paradise Creek at Moscow, and a River Statement for
Palouse River near Potlatch remain in place given the rises due to
the rainfall and snowmelt. /Pelatti

&&

.AVIATION...

06Z TAFS: Small Scale disturbances running along a slow moving
frontal boundary over Eastern Washington and Northern Idaho will
keep rain showers going this morning along with their associated
MVFR and IFR ceilings and visibilities. Once this front and the
associated disturbances running along it clear the area Friday
will have a break in the precipitation until more weather
disturbances move through late Friday night. /Pelatti

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        34  43  30  39  30  41 /  80  10  10  80  60  60
Coeur d'Alene  33  43  29  40  30  42 /  80  20  10  80  80  60
Pullman        35  45  35  40  32  42 /  70  10  20  80  80  60
Lewiston       37  51  36  46  35  48 /  60  10  20  70  70  60
Colville       33  42  30  38  31  42 /  20  10  10  70  80  70
Sandpoint      34  41  28  37  30  41 /  70  30  10  70  80  70
Kellogg        34  41  31  39  31  40 /  80  60  10  80  90  70
Moses Lake     30  42  29  37  29  39 /  50  10  20  80  10  60
Wenatchee      31  38  29  36  28  36 /  20   0  20  60  10  70
Omak           29  38  28  35  29  36 /  10  10  10  60  30  80

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Feb 16, 2:51 PM PST, 8 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
251 PM PST Thu Feb 16 2017

IDZ001>003-WAZ033-035>038-171500-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
WASHINGTON PALOUSE-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
251 PM PST Thu Feb 16 2017

This Hazardous Weather Outlook is for portions of North Idaho...
East Central Washington...North Central Washington...Northeast
Washington and Southeast Washington.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Flood warnings have been issued for portions of eastern Washington
and north Idaho through Friday. Area rivers and small streams are
running high. The heavy rain that we experienced earlier this week
has lead to numerous road problems across the region as well.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

No hazardous weather is expected at this time.

IDZ004-026-027-WAZ031-032-034-041>044-171500-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
251 PM PST Thu Feb 16 2017

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington and Southeast Washington.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

No hazardous weather is expected at this time.

Nearby

River Flood Warnings in Washington, 2017River Flood Warnings in Idaho, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.